Alert archive / Kansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 337, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Aug 17, 2009, 8:27 AM CDT for Butler County, Cowley County, Sumner County, Kansas. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 17, 2009, 8:27 AM CDT (13:27 UTC)
- Expired
- Aug 17, 2009, 9:30 AM CDT
- In force
- 63 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Butler County, KS, Cowley County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 48 km from the middle of the area, began a volume at 13:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 17, 9:02 AM CDT | TSTM WND GST 60 | 4 W South Haven, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 1.5 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1355 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 1077 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 171327
SVRICT
KSC015-035-191-171430-
/O.NEW.KICT.SV.W.0337.090817T1327Z-090817T1430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
827 AM CDT MON AUG 17 2009
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COWLEY COUNTY IN SOUTH CENTRAL KANSAS.
SUMNER COUNTY IN SOUTH CENTRAL KANSAS.
SOUTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS.
* UNTIL 930 AM CDT.
* AT 826 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 9 MILES NORTHWEST OF DOUGLASS TO MAYFIELD...AND MOVING
SOUTHEAST AT 30 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
ARKANSAS CITY...BELLE PLAINE...CONWAY SPRINGS...DEXTER...
DOUGLASS...GEUDA SPRINGS...HUNNEWELL...MAPLE CITY...MAYFIELD...
OXFORD...SOUTH HAVEN...UDALL...WELLINGTON...WINFIELD...PERTH...
RIVERDALE...ROCK...STROTHER FIELD AIRPORT...WELLINGTON AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.
&&
LAT...LON 3699 9752 3741 9766 3748 9731 3747 9715
3752 9714 3762 9695 3700 9656 3698 9694
TIME...MOT...LOC 1327Z 308DEG 27KT 3758 9714 3732 9754
$$
JAKUB1 follow-up statement
000
WWUS53 KICT 171406
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
906 AM CDT MON AUG 17 2009
KSC015-035-191-171430-
/O.CON.KICT.SV.W.0337.000000T0000Z-090817T1430Z/
BUTLER KS-SUMNER KS-COWLEY KS-
906 AM CDT MON AUG 17 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COWLEY...
SUMNER AND SOUTHWESTERN BUTLER COUNTIES UNTIL 930 AM CDT...
AT 900 AM CDT...TRAINED WEATHER SPOTTERS REPORTED 60 MPH WINDS 7
MILES EAST OF CALDWALL. AT 902 AM CDT...NATIONAL WEATHER SERVICE
METEOROLOGISTS WERE TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES EAST OF ROCK TO 8 MILES
NORTHWEST OF GEUDA SPRINGS...MOVING SOUTHEAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR WINFIELD BY 910 AM CDT.
NEAR GEUDA SPRINGS BY 915 AM CDT.
NEAR ARKANSAS CITY BY 930 AM CDT.
THESE DANGEROUS STORMS WILL ALSO AFFECT HUNNEWELL AND STROTHER FIELD
AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.
&&
LAT...LON 3699 9752 3741 9766 3748 9731 3747 9715
3752 9714 3762 9695 3700 9656 3698 9694
TIME...MOT...LOC 1404Z 308DEG 27KT 3741 9687 3715 9727
$$
URBANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 6:54 AM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Aug 17, 6:54 AM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 654 AM CDT MON AUG 17 2009 .UPDATE... UPDATED GRIDS FOR CURRENT RADAR TRENDS. CURRENTLY A LINE OF STORMS IS ON A NE TO SW LINE ACROSS CENTRAL KANSAS AS WELL AS SOME CONVECTION FIRING ALONG A SURFACE FRONT IN SOUTH CENTRAL KANSAS. EXPECT STORMS TO MAINTAIN THROUGHOUT THE DAY...WITH THIS THINKING INCREASED POPS IN SOUTH CENTRAL AND SOUTHEAST KANSAS. DUNTEN && .AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU LATEST RADAR LOOP WAS SHOWING THE MESOSCALE CONVECTIVE SYSTEM (MCS) TRACKING QUICKLY SOUTHEAST ACROSS THE FORECAST AREA IN ASSOCIATION WITH A STRONG COLD POOL. THIS MCS SHOULD AFFECT THE HUT TAF SITE SHORTLY AND THE ICT TAF SITE BY 13Z. WE ALSO EXTRAPOLATED THE MCS IN SOUTH CENTRAL KANSAS FOR THE CNU TAF SITE TO ARRIVE AROUND 15Z. THE CNU TAF SITE MAY ALSO SEE SOME OF THE THUNDERSTORM ACTIVITY NEAR WINFILED BY AROUND 15Z OR SO. AFTER THIS MCS MOVES THROUGH THE AREA THIS MORNING...THE ATMOSPHERE MAY STABILIZE FOR A WHILE. LATE THIS AFTERNOON INTO TONIGHT...WE WILL HAVE TO WATCH TO SEE WHERE THE MAIN SYNOPTIC BOUNDARY SETS UP. WE WILL NOT MENTION AND VCTS AFTER THE MORNING CONVECTION. COX && .PREV DISCUSSION... /ISSUED 400 AM CDT MON AUG 17 2009/ UPDATE... WE MADE SOME CHANGES SINCE THE PREVIOUS DISCUSSION TO MENTION HIGHER CHANCES FOR SHOWERS AND THUNDERSTORMS IN CENTRAL KANSAS THIS MORNING. LATEST RADAR LOOP WAS SHOWING GOOD ISENTROPIC LIFT AROUND 315K AHEAD OF THE MAIN CLUSTER OF STORMS IN NORTHWEST KANSAS. THIS ACTIVITY SHOULD CONTINUE TO PUSH THROUGH THAT AREA THIS MORNING WITH SOME POTENTIAL FOR STRONG TO SEVERE STORMS DUE TO GOOD SHEAR 0-6KM VALUES AROUND 35-40KTS. COX PREV DISCUSSION... /ISSUED 319 AM CDT MON AUG 17 2009/ DISCUSSION... THE MAIN CONCERN WITH THIS FORECAST PACKAGE IS THE TIMING AND PLACEMENT OF THE CONVECTION DURING THE NEXT COUPLE OF DAYS. TODAY: LATEST RADAR LOOP WAS SHOWING SOME ELEVATED CONVECTION TRYING TO DEVELOP OVER SOUTH CENTRAL KANSAS WITHIN A ZONE OF DECENT ISENTROPIC LIFT BETWEEN 310-315K. HOWEVER...IT IS HAVING A DIFFICULT TIME OVERCOMING THE CAP OVER THIS REGION. MOST UNSTABLE CAPES WITHIN THIS ISENTROPIC LAYER IS NEAR 2000 J/KG WITH GOOD 1-6KM SHEAR VALUES AROUND 35-40KTS ACROSS SOUTH CENTRAL KANSAS. IF ANY STORMS CAN DEVELOP DURING THE NEXT COUPLE OF HOURS THEN THEY MAY BECOME STRONG TO SEVERE. IF ANY CONVECTION CAN GET GOING...THEN IT WOULD MOST LIKELY LIFT NORTHEAST INTO NORTHEAST KANSAS BY MID MORNING. WE ARE ALSO WATCHING ANOTHER CLUSTER OF HIGH BASED STORMS MOVING THROUGH NORTHWEST KANSAS. THIS ACTIVITY WAS PROPAGATING TO SOUTHEAST INTO THE BETTER INSTABILITY. VAD WIND PROFILE FROM DODGE CITY WAS STARTING TO SHOW SOME UPSLOPE FLOW BETWEEN 4-6KFT. IF THIS ACTIVITY CAN BETTER ROOTED IN THE BOUNDARY LAYER IT MAY BE ABLE TO MAINTAIN ITSELF THIS MORNING AND POSSIBLY MOVE INTO SOUTH CENTRAL KANSAS LATER THIS MORNING. WE WILL HAVE TO KEEP AN EYE ON HOW THIS EVOLVES. THE REMAINDER OF THE DAY...THE MAIN FOCUS WILL BE THE AMOUNT OF LOW LEVEL CONVERGENCE ON THE SURFACE BOUNDARY. THE GFS SEEMS TO BE THE MOST AGGRESSIVE MODEL IN SHOWING STRONG LOW LEVEL CONVERGENCE DEVELOPING ON THE BOUNDARY THIS AFTERNOON. OF COURSE THIS WILL BE HIGHLY DEPENDENT ON HOW MUCH SUN WILL TAKE PLACE TODAY. IF WE SEE A LOT OF SUN SOUTH OF THE BOUNDARY AND QUITE A BIT OF STRATUS BEHIND THE BOUNDARY...I WOULD SUSPECT THAT WE WOULD DEVELOP GOOD LOW LEVEL CONVERGENCE ON THE BOUNDARY DUE TO STRONG DIFFERENTIAL HEATING. WE WILL PLAY THIS ROUTE FOR NOW AND KEEP A CHANCE OF THUNDERSTORMS ALONG AND SOUTH OF THE BOUNDARY. WE ALSO RAISED TEMPERATURES INTO THE MID 90S SOUTH OF THE BOUNDARY THIS AFTERNOON. TONIGHT: THE MODELS ARE STILL FAIRLY CONSISTENT IS SHOWING A LOT OF RAINFALL DEVELOPING OVER THE AREA TONIGHT. THE MAIN QUESTION IS THE TIMING AND PLACEMENT OF THE AXIS OF HEAVY RAINFALL. THE NAM/GFS ARE KEYING IN ON AREAS ON AREAS MAINLY NORTH OF HIGHWAY 400 OVERNIGHT WHILE HPC IS GOING WITH HIGHER RAINFALL AMOUNTS NEAR THE KS/OK BORDER. WE ARE FAVORING AREAS AROUND HIGHWAY 400 SINCE THE 850-300MB FLOW WILL GENERALLY BE WEST TO EAST AND LOW LEVEL JET DOES NOT APPEAR TO BE THAT STRONG. IF WE SEE A LOT OF CONVECTION DEVELOP ALONG THE BOUNDARY DURING THE EVENING THEN HEAVY RAINFALL LOOKS TO BE A GOOD BET ALONG WITH SOME STRONG TO SEVERE STORMS. DUE TO SO MUCH UNCERTAINTY ON HOW THINGS WILL EVOLVE AT THIS POINT WE WILL HOLD OFF ON A FLASH FLOOD WATCH...BUT IT CERTAINLY BEARS WATCHING. TUESDAY-TUESDAY NIGHT: THE MODELS ARE CONTINUING TO SHOW THE SURFACE BOUNDARY HANGING AROUND THE AREA DURING THE TIME FRAME WITH THE UPPER LEVEL FLOW FAVORING AN UNSETTLED PATTERN. AS A RESULT...WE PLAN ON KEEPING A CHANCE OF RAIN AND THUNDERSTORMS DURING THIS TIMEFRAME. AT THIS TIME...IT APPEARS LIKE THE BEST CHANCE MAY BE TUESDAY NIGHT AS A POTENTIAL MESOSCALE CONVECTIVE SYSTEM MOVES FROM THE HIGH PLAINS INTO THE FORECAST AREA. WEDNESDAY-WEDNESDAY: ANOTHER POTENTIAL VORTICITY ANOMALY IS EXPECTED TO MOVE THROUGH THE PLAINS ON WEDNESDAY AND CAUSE THE SURFACE BOUNDARY TO LIFT TO THE NORTH DURING THE DAY. HOWEVER...THIS BOUNDARY IS EXPECTED TO PUSH SOUTHEAST DURING THE AFTERNOON AND MAY TRIGGER MORE CONVECTION. THURSDAY-FRIDAY: WE WILL MOST LIKELY SEE A BREAK FROM THE SHOWERS AND THUNDERSTORMS DURING THIS TIMEFRAME AS THE UPPER LEVEL TROF MOVES INTO THE MISSISSIPPI VALLEY. THIS WILL ALLOW FOR SURFACE HIGH PRESSURE TO BUILD INTO THE AREA ALONG WITH MOSTLY SUNNY AND DRY CONDITIONS. COX AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU THERE ARE TWO AREAS OF CONVECTION TONIGHT...ONE ACROSS SOUTHEAST KANSAS AND NORTHEAST OKLAHOMA ALONG AND AHEAD OF A SURFACE BOUNDARY...AND THE OTHER ACROSS CENTRAL/NORTHEAST KANSAS ASSOCIATED WITH THE LOW LEVEL JET. THE SOUTHEAST KS STORMS ARE EXPECTED TO MOVE EASTWARD AND SHOULD THEREFORE NOT AFFECT KCNU AFTER 06Z. OTHERWISE...ADDED TSRA WHERE CONFIDENCE IS HIGHEST FOR TONIGHT...AND INCLUDED ONLY VCTS OR CB WHERE CONFIDENCE IS LOWER. STRONG WIND GUSTS ARE POSSIBLE WITH ANY OF THESE STORMS...AS WELL AS LARGE HAIL. SCHRECK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 91 66 84 70 / 50 60 40 40 HUTCHINSON 85 65 84 68 / 40 60 40 40 NEWTON 86 65 84 68 / 60 60 40 40 ELDORADO 89 66 84 70 / 60 60 40 40 WINFIELD-KWLD 95 68 86 72 / 60 60 50 40 RUSSELL 81 62 82 64 / 60 40 20 40 GREAT BEND 83 63 83 64 / 50 50 30 40 SALINA 82 62 83 67 / 60 40 20 40 MCPHERSON 84 64 83 67 / 50 50 30 40 COFFEYVILLE 96 68 86 72 / 60 50 50 40 CHANUTE 92 66 85 71 / 60 50 50 40 IOLA 89 66 84 70 / 60 50 50 40 PARSONS-KPPF 94 68 86 72 / 60 50 50 40 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 17, 6:41 AM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 641 AM CDT MON AUG 17 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-181145- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 641 AM CDT MON AUG 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED STRONG TO MARGINALLY SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS MORNING ACROSS THE REGION. THE MAIN THREATS WITH THESE STORMS WILL BE ISOLATED WIND GUSTS UP TO 60 MPH.AND POCKETS OF HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA LATE THIS AFTERNOON AND TONIGHT...ESPECIALLY NEAR THE STATIONARY FRONTAL BOUNDARY IN SOUTH CENTRAL KANSAS. THESE STORMS MAY ALSO BECOME STRONG OR SEVERE...BUT THE MAIN THREATS WILL BE VERY HEAVY RAINFALL WHICH MAY PRODUCE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE FRONTAL BOUNDARY WILL REMAIN NEARLY STATIONARY ACROSS PORTIONS OF SOUTHERN KANSAS OR NORTHERN OKLAHOMA THROUGH TUESDAY NIGHT... THUS KEEPING THUNDERSTORM CHANCES IN THE FORECAST. PERIODIC BOUTS OF STRONG TO MARGINALLY SEVERE STORMS ARE ANTICIPATED TUESDAY AND TUESDAY NIGHT ALONG AND NORTH OF THE FRONTAL ZONE...WHICH MAY LEAD TO HEAVY RAINFALL AMOUNTS AND LOCALIZED FLOODING CONCERNS. STAY TUNED FOR LATER FORECASTS AND OUTLOOKS. FINALLY...ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE LATE WEDNESDAY THROUGH EARLY THURSDAY...AS A STRONG COLD FRONT DROPS SOUTHEAST ACROSS THE PLAINS. STRONG STORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Special weather statement, Aug 17, 6:57 AM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 657 AM CDT MON AUG 17 2009 KSZ069-171230- BUTLER- 657 AM CDT MON AUG 17 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BUTLER COUNTY... AT 654 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR LEON...OR 14 MILES SOUTH OF EL DORADO... AND MOVING EAST AT 25 MPH. DIME SIZE HAIL IS POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. JAKUB
Special weather statement, Aug 17, 7:09 AM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 709 AM CDT MON AUG 17 2009 KSZ067-068-082-083-091-092-171300- HARPER-HARVEY-KINGMAN-RENO-SEDGWICK-SUMNER- 709 AM CDT MON AUG 17 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HARPER...HARVEY...KINGMAN...RENO...SEDGWICK AND SUMNER COUNTIES... AT 707 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG OUTFLOW WINDS FROM THUNDERSTORMS...ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF HALSTEAD...TO 9 MILES SOUTH OF HAVEN TO 6 MILES SOUTH OF KINGMAN...AND MOVING SOUTHEAST AT 40 MPH. WIND GUSTS AROUND 50 MPH ARE EXPECTED AHEAD OF THESE STORMS. JAKUB
Special weather statement, Aug 17, 7:30 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 730 AM CDT MON AUG 17 2009 KSZ053-069-171315- BUTLER-CHASE- 730 AM CDT MON AUG 17 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BUTLER AND CHASE COUNTIES... AT 726 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG OUTFLOW WINDS FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF MATFIELD GREEN TO WHITEWATER...AND MOVING EAST AT 40 MPH. WIND GUSTS TO 50 MPH ARE EXPECTED WITH THESE OUTFLOW WINDS AHEAD OF THE THUNDERSTORMS. JAKUB
Local storm report, Aug 17, 7:55 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
755 AM CDT MON AUG 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 AM TSTM WND GST ATTICA 37.24N 98.23W
08/17/2009 M59 MPH HARPER KS MESONET
MEASURED BY KSN MESONET.
&&
MRSSpecial weather statement, Aug 17, 8:02 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 802 AM CDT MON AUG 17 2009 KSZ053-069-070-083-092-093-171400- BUTLER-CHASE-COWLEY-GREENWOOD-SEDGWICK-SUMNER- 802 AM CDT MON AUG 17 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BUTLER...CHASE...COWLEY...GREENWOOD...SEDGWICK AND EASTERN SUMNER COUNTIES... AT 758 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EL DORADO TO VIOLA...AND MOVING SOUTHEAST AT 35 MPH. WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. JAKUB
Local storm report, Aug 17, 8:19 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
819 AM CDT MON AUG 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 AM TSTM WND GST 10 N EL DORADO 37.97N 96.86W
08/17/2009 E60 MPH BUTLER KS EMERGENCY MNGR
&&
MRSThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 7:14 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 61 min |
| Aug 16, 7:34 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 56 min |
| Aug 16, 7:55 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood | 52 min |
| Aug 16, 8:12 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley | 53 min |
| Aug 16, 8:23 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 67 min |
| Aug 16, 8:40 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 40 min |
| Aug 16, 8:54 PM CDT | Areal Flood Warning | ICT | Sumner | 2 hr |
| Aug 16, 11:46 PM CDT | Areal Flood Warning | ICT | Labette, Montgomery | 10 hr |
| Aug 17, 4:17 AM CDT | Severe Thunderstorm Warning | ICT | Lincoln, Russell | 24 min |
| Aug 17, 4:52 AM CDT | Severe Thunderstorm Warning | ICT | Russell | 37 min |
| Aug 17, 7:43 AM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Sumner | 62 min |
| Aug 17, 8:47 AM CDT | Areal Flood Warning | ICT | Butler | 6 hr |
| Aug 17, 8:55 AM CDT | Areal Flood Warning | ICT | Labette, Montgomery | 12 hr |
| Aug 17, 9:27 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley, Elk, Sumner | 53 min |
| Aug 17, 9:54 AM CDT | Areal Flood Warning | ICT | Cowley, Sumner | 8 hr |
| Aug 17, 10:48 AM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 19 min |
| Aug 17, 11:48 AM CDT | Flood Watch | ICT | Allen, Butler, Chautauqua, Cowley, Elk, Greenwood and 11 more | 38 hr |
| Aug 17, 1:36 PM CDT | Areal Flood Warning | ICT | Greenwood | 4 hr |
| Aug 17, 2:04 PM CDT | Areal Flood Warning | ICT | Chautauqua, Elk | 5 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.